Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Heart frequency
Feb 16, 2003

My partner started treatment with Combivir and Effavirenz on 1 Dec 2002. Due to side effects, Combivir was substituted by Lamivudine and Abacavir (regular adult doses for all drugs mentioned) 3 days ago. Some of the side effects indeed reduced with the new regimen. I am now concerned with palpitations, as his heart frequency is about 80-100 even when he is resting. His legs ache and he feels exhaustion even after mild exercise. Given the fact that he used to be really fit and that he is in his mid twenties, I wonder if this treatment is not going to put him in serious danger soon.

Response from Dr. Henry

The heart symptoms that you relate would be ususual to be due to either 3TC or abacavir. If the symptoms get worse with each dose and are accompanied by a fever and/or GI complaints then there would be some concern about possible abacavir hypersensitivity (he should discuss with his HIV doc ASAP if that is the case). Otherwise the meds can through people off for a while and cause stress which may take a while to settle down. That regimen is viewed to be fairly heart friendly. KH



Previous
Switching times of taking Sustiva
Next
PI Interaction with Flomax

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement